Jump to content
CrazyBoards.org

Recommended Posts

I just spoke to my Pdoc's office over the phone about stopping the Invega that I started last week. This anti-psych seems to be making me very "loopy" and kind of in a hypnotic state. Also strange sense of male arousal.....or lack thereof with

strange feeling associated with it. I also seem to have a return of intrusive thinking which is a hallmark of my schizoaffective illness.

The Pdoc said it would be o.k. to go back onto Seroquel XR until I see him again later this week. This will be my 3rd drug switch in the last few weeks (was also on Geodon, briefly).

What's really goofy here is that I thought Invega would be "it" for me, Their website shows lots of "hip" and "trendy" looking psychotics.......models obviously but I was hoping that I could be like one of them looks and engaging

life on an even keel. I don't know why I was taken with the ads for this one.....it just seemed more bright and alive than the standard AP website. It also is geared specifically toward schiz and schizA since I guess there is no FDA

approval of any other use. Anyone had much experience with Invega? Did it work for you?

I don't know where I will go from here.....stay on Seroquel XR or not. It just seems the anti-psychotics and I don't play well together. Anyone else struggling with meds at this time?

Link to comment
Share on other sites

Are you new to Seroquel ER? Personally I love it. You need a little while to get used to it. But I don't find it overly sedating. And it wipes my mind clean from racing thoughts and wierd thoughts.

Lots of people like Risperdal also. It is not surprising that you tried Geodon and Invega and now are trying a third drug. Just hang in there and trust that you and your doctor will find the best med combo for you. It took me four years.

Have you thought about blogging? That seems like a natural fit for you. And the bloggers are very supportive of one another.

Link to comment
Share on other sites

I've taken XR only briefly (before Geodon). Not enough experience with it yet. I am a bit nervous about it since

I have used IR as an off-label sleep aid.......which it does quite well. A bit worried that I will be even more loopy

than I am now as Seroquel does have that reputation for leaving one sedated.

Also, I usually hear Seroquel in connection with strictly bi-polar issues. Anyone here use it that has a diagnosis of schizoaffective, like myself?

No, actually never thought of blogging......interesting idea :rolleyes: . Do yourself or any else here blog ........ assuming about one's illness?

Are you new to Seroquel ER? Personally I love it. You need a little while to get used to it. But I don't find it overly sedating. And it wipes my mind clean from racing thoughts and wierd thoughts.

Lots of people like Risperdal also. It is not surprising that you tried Geodon and Invega and now are trying a third drug. Just hang in there and trust that you and your doctor will find the best med combo for you. It took me four years.

Have you thought about blogging? That seems like a natural fit for you. And the bloggers are very supportive of one another.

Link to comment
Share on other sites

There are blogs on the site where you can talk about your MI issues or anything else! They're great!

Meds treat symptoms, not illnesses, so your dx doesn't matter so much. Seroquel as an AAP will work on psychotic and mood symptoms. I took it for ages and it worked on both for me. What dosage are you at?

Link to comment
Share on other sites

I'm actuallly just at 400 mg XR

There are blogs on the site where you can talk about your MI issues or anything else! They're great!

Meds treat symptoms, not illnesses, so your dx doesn't matter so much. Seroquel as an AAP will work on psychotic and mood symptoms. I took it for ages and it worked on both for me. What dosage are you at?

Link to comment
Share on other sites

I think that's the starting dose for it as an anti-psychotic....that or 600mg? You could always ask about raising your dosage if you're not happy with how it's controlling symptoms.

Oh, and I was on Invega for awhile - loved it though it caused depression - but it also made me lactate and eventually that was why I got taken off of it (I had some psychotic issues when on the medication to help with the lactation). The playing with meds looking for the right fit is very frustrating!

Link to comment
Share on other sites

I had trouble with Invega too, ultimately, though it showed enormous promise the first few days. Initially, my head was miraculously quiet, and I could concentrate and do things. Unfortunately that was followed by a major backslide mentally and EPS, which meant the end. Invega was introduced after a manic episode which might have been related to the Abilify I had been taking, though I'm not so sure they were related now. I subsequently went back to and still take Abilify. Have you tried that one? For those of us for whom it works and doesn't cause side effects, it's not a half bad drug.

Link to comment
Share on other sites

Guest Vapourware

Jarn raises a good point about drugs being there to treat symptoms, not illnesses. Approvals regarding drugs are, to my understanding, are more about what population of MI it was tested on and the symptoms that population had. So, some drugs may be approved for schizophrenia because it was tested on people who had symptoms of schizophrenia, but it doesn't necessarily mean that it is only useful for that illness.

Changing and chopping drugs is unfortunately a fairly common response when it comes to finding the right combination, especially for issues like schizoaffective where there are multiple facets to consider [mood, psychosis, etc]. Hopping onto several meds is something that people often do.

I had a pretty adverse reaction to Invega. I was only on the starter's dose but it gave me a lot of anxiety and also Parkinsonian symptoms, so I had to stop it.

Link to comment
Share on other sites

What's really goofy here is that I thought Invega would be "it" for me, Their website shows lots of "hip" and "trendy" looking psychotics.......models obviously but I was hoping that I could be like one of them looks and engaging life on an even keel. I don't know why I was taken with the ads for this one.....it just seemed more bright and alive than the standard AP website.

I have nothing useful to say on this topic, but I loved this comment, you really made me laugh. Thanks for distracting me from my headache!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...